increase in medication

Hi everyone, I saw my EP this week and she wants me to increase my Sotalol to 180mgs twice a day, reduce my Ramipril to 5mgs of a morning and cease taking my Felodipine; I also take Rivaroxaban daily. I am still talking myself up to taking the increased dose of Sotalol, is anyone else on this much Sotalol? I would be grateful to hear from you and how you are feeling. I am currently taking 160mgs twice a day so I probably shouldn't feel so anxious considering its only 20mgs more with each dose. Cheers

7 Replies

oldestnewest
  • From the timing of your post I suspect you are not in UK where sotalol has been removed from the recommended list of drugs for AF under the latest NICE guidelines so I doubt we can comment here.

    Bob

  • Hi Bob, I am in Australia. Can you give me a link that validates the reason for removing Sotalol from the guidelines; its strange considering its still used widely in the USA and several other countries. I would be interested in reading the research.

  • Sorry I can't give you chapter and verse only that NICE, the government body which approves drugs has dropped it for treatment of AF. At our recent conference several EPs commented that it was not a nice drug.

    Bob

  • It's not a great drug but they seem to think in Australia it's the first choice of a bad lot. I will ponder the increased dose for another week; saw the endocrinologist today and she wants to me commence on Aldactone for an adrenal problem I have asked her to discuss this with the cardiologist. Stay tuned for the next chapter of my drug taking!

  • drugs.com/dosage/sotalol.html

    I was on 80mg 3 times a day but my breathing suffered and I had blue lips and fingers. They have moved me to 80mg twice a day but I still have episodes and my tachy has returned to 120 average was 150.

    I know I could not take your dose with my reaction on the lower dose.

    Be Well

  • Thanks for the reply; I have made a mistake I am currently taking 120mgs twice a day and she wants me to increase the dose to 160mgs twice a day. I must say I have been on Sotalol for the past 8 years and during this time I have only been tachy four times (twice this year) but my rhythm is at times chaotic.

  • My Problem is I have multi conditions with the heart and lungs one of which is Pulmonary Hypertension which uses Tachi to compensate. I think that is why they cancelled my Pace and Ablate this year?

You may also like...